Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 19, 2007, 2:01 PM MDT for Johnson County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 2:01 PM MDT (20:01 UTC)
- Expired
- Jul 19, 2007, 2:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:43 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Jul 19, 2:43 AM MDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 243 AM MDT THU JUL 19 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT A FEW SHOWERS CONTINUE TO PASS THROUGH WESTERN WYOMING THIS MORNING...MAINLY ACROSS THE TETON AND GROS VENTRE RANGES...AND REACHING INTO THE ABSAROKAS. SHOWERS WILL CONTINUE TO WEAKEN THIS MORNING...WITH MOST SHOWER ACTIVITY EXPECTED TO BE GONE BY 09Z. DRY CONDITIONS EXPECTED THROUGH THE MORNING HOURS ACROSS THE CWA...WITH SHOWER ACTIVITY BEGINNING TO DEVELOP AFTER 18Z. INITIAL SURGE OF SHOWER ACTIVITY TO OCCUR OVER THE WEST AFTER 18Z...WITH EASTERN ZONES STARTING TO SEE ENHANCED ACTIVITY AFTER 22Z. A STRONG SOUTHEAST FLOW OVER THE EASTERN AREAS CONTINUES TO BE INDICATED BY THE MODELS...INCLUDING THE LOCAL WRF WHICH HAS BEEN FAIRLY RELIABLE IN DEPICTING CONVECTION. AREAS IMPACTED WILL INCLUDE NATRONA AND JOHNSON COUNTIES...WITH THUNDERSTORM DEVELOPMENT PRESENT THIS AFTERNOON...AND SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED BY EARLY EVENING. MODELS ALSO DEMONSTRATING LOWERING LIFTED INDEX VALUES OVER THESE AREAS...HELPING TO INCREASE CONFIDENCE. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE LIGHTNING...GUSTY WINDS...PERIODS OF HEAVY RAINFALL...AND THE POTENTIAL FOR SMALL HAIL. SHOWER ACTIVITY TO GENERALLY WEAKEN AFTER MIDNIGHT TONIGHT...WITH CLEARING SKIES AND DRY CONDITIONS ANTICIPATED BY FRIDAY MORNING. DAYTIME HEATING WILL HELP TO BRING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON FRIDAY...AGAIN WITH CLEARING CONDITIONS ANTICIPATED AFTER MIDNIGHT. RIDGE AXIS CONTINUES TO SLIDE EASTWARD THROUGH SATURDAY...WITH DECREASED COVERAGE IN AFTERNOON HOUR SHOWER ACTIVITY. MODELS SHOWING A FLATTENING IN THE RIDGING PATTERN LATE SATURDAY. WARMING TEMPERATURES EXPECTED THROUGH THE SHORT TERM UNDER THE RIDGE OF HIGH PRESSURE...WITH VALUES IN THE BASINS EAST OF THE DIVIDE EXPECTED TO SURPASS THE CENTURY MARK. WINDS WILL CONTINUE TO DEMONSTRATE THE RIDGING PATTERN THROUGH FRIDAY...WITH SOUTHWESTERLY WINDS ACROSS THE WEST...AND SOUTHEASTERLY WINDS EXPECTED ACROSS THE EAST. THESE SOUTHEASTERLY WINDS WILL BE STRONG THIS AFTERNOON AND EARLY EVENING...BEFORE WEAKENING OVERNIGHT. A WEAK DISTURBANCE ON FRIDAY AFTERNOON WILL AGAIN HELP TO ELEVATE WINDS ACROSS THE NORTHEAST...THOUGH NOT AS STRONG AS TODAY. WINDS WILL CONTINUE TO SHIFT TO THE SOUTHWEST BY SATURDAY MORNING AS RIDGE AXIS ALLOWS A SOUTHWESTERLY FLOW OVER THE CWA. HOWEVER...A FLATTENING IN THE RIDGING PATTERN LATE SATURDAY WILL ALLOW WINDS TO ONCE AGAIN BECOME MORE WESTERLY IN NATURE BY THE END OF THE PERIOD. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND CONTINUES AGAIN TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT. THE BEST COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL WYOMING THURSDAY AFTERNOON AND EVENING AFFECTING CPR AND WRL ROUTES WITH POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS. && .FIRE WEATHER... HIGH PRESSURE WILL BRING ANOTHER DAY OF WARM TEMPERATURES AND LOWERING HUMIDITIES ACROSS THE AREA TODAY. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ACROSS THE WEST THIS AFTERNOON. A STRONG SOUTHEASTERLY FLOW ACROSS THE EAST WILL BRING ADDITIONAL SHOWER ACTIVITY DURING THE LATE AFTERNOON HOURS. THREATS WITH ANY THUNDERSTORMS TODAY WILL BE LIGHTNING...GUSTY AND ERRATIC WINDS...PERIODS OF MODERATE TO HEAVY RAINFALL..AND SMALL HAIL. MOST SHOWER ACTIVITY IS EXPECTED TO DISSIPATE OVERNIGHT. PATTERN WILL CONTINUE TO GENERATE SOME AFTERNOON SHOWERS AND THUNDERSTORMS INTO THE WEEKEND...THOUGH WITH A WEAKENED COVERAGE. THIS WILL ALLOW TEMPERATURES TO CONTINUE TO CLIMB...ESPECIALLY EAST OF THE DIVIDE...WHERE BASINS WILL REACH ABOVE THE CENTURY MARK. HUMIDITIES...CONSEQUENTLY...WILL CONTINUE TO DECREASE. EXPECT WINDS TO BE ELEVATED DURING THE AFTERNOON HOURS... ESPECIALLY OVER FAVORED AREAS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRANHAM LONG TERM...SKRBAC AVIATION...AEM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jul 19, 4:21 AM MDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 421 AM MDT THU JUL 19 2007 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 421 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE FOUND OVER THE HIGHER ELEVATIONS OF THE WEST DURING THE EARLY AFTERNOON HOURS. DURING THE LATER PORTION OF THE AFTERNOON...EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP ACROSS THE EAST...ESPECIALLY NATRONA AND JOHNSON COUNTIES. THREATS ASSOCIATED WITH STORM ACTIVITY WILL BE LIGHTNING...GUSTY WINDS... BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL...AND HAIL. MOST SHOWER ACTIVITY SHOULD DISSIPATE DURING THE LATE EVENING HOURS...WITH CLEARING SKIES EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE NORTHERN ROCKIES THROUGH THE WEEKEND...A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...WILL CONTINUE ACROSS THE AREA. ADDITIONALLY...HIGH TEMPERATURES THIS WEEKEND WILL BE ABOUT 10 TO 12 DEGREES ABOVE NORMAL...PUSHING VALUES OVER 100 DEGREES IN THE BASINS EAST OF THE DIVIDE. THE CHANCE OF THUNDERSTORMS WILL BE ON THE INCREASE EARLY NEXT WEEK AS A FLOW OF MONSOONAL MOISTURE MOVES UP FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY MEASURABLE RAINFALL ALONG WITH ANY HAIL OR STRONG WIND GUSTS OVER 45 MPH. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:35 PM MDT | Flash Flood Warning | RIW | Johnson | 4 hr |
| Jul 19, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 42 min |
| Jul 19, 4:14 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 61 min |
| Jul 19, 4:22 PM MDT | Flash Flood Warning | RIW | Natrona | 113 min |
| Jul 19, 4:36 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jul 19, 5:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 60 min |
| Jul 19, 5:25 PM MDT | Tornado Warning | RIW | Johnson | 65 min |
| Jul 19, 5:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 59 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.